About Us | Help Videos | Contact Us | Subscriptions

Soil Science Society of America Journal Abstract -

A Mathematical Investigation of Steady Infiltration from Line Sources1


This article in SSSAJ

  1. Vol. 37 No. 4, p. 495-500
    Received: Nov 20, 1972
    Accepted: Mar 27, 1973

Request Permissions

  1. David W. Zachmann and
  2. Adrian W. Thomas2



The objective of this study is to develop equations which can be used in the design of subsurface irrigation systems. This first paper deals with the physics of steady infiltration from a distribution of line sources which lie in a horizontal plane and are parallel and equally spaced. The analytical solution describes the flow from the line sources in the presence of uniform infiltration or evaporation at the soil surface. To increase the utility of the solution, the equations for matric flux potential and stream function are written in dimensionless form.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America